Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 28, 2014, 8:51 PM CDT for Noxubee County, Mississippi. It took effect at Mar 28, 2014, 11:14 PM CDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2014, 8:51 PM CDT (01:51 UTC)
- In effect from
- Mar 28, 2014, 11:14 PM CDT
- Expired
- Mar 31, 2014, 7:51 AM CDT
- In force
- 57 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 90 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noxubee River at Macon (MCNM6). The gauge peaked at 27.08 ft at Mar 30, 2014, 2:00 AM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 28, 4:45 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Mar 28, 4:45 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT FRI MAR 28 2014
...SEVERE STORMS AND HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF THE
REGION TONIGHT...
.DISCUSSION...SUPERCELL THUNDERSTORMS PRODUCING LARGE HAIL HAVE
RECENTLY DEVELOPED IN SOUTHERN ARKANSAS AND OTHER STORMS ARE
ORGANIZING IN EASTERN TX. THIS IS ALL IN RESPONSE TO A POTENT
INCOMING DISTURBANCE REACTING WITH A WEAK FRONTAL
BOUNDARY...PLENTIFUL INSTABILITY AND ADEQUATE DEEP LAYER WIND SHEAR.
SOME OF THESE SUPERCELLS IN SOUTHERN ARKANSAS WILL LIKELY BUILD DOWN
INTO PORTIONS OF THE ARKLAMISS DELTA OVER THE NEXT FEW HOURS...AND
THIS EXPLAINS THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR THOSE
LOCATIONS THROUGH 10 PM CDT.
MUCH OF THE INITIAL CELLULAR ACTIVITY ASSOCIATED WITH THE INCOMING
DISTURBANCE WILL LIKELY JUST CLIP NORTHWEST PORTIONS OF THE FORECAST
AREA THROUGH THE REMAINDER OF THE AFTERNOON WITH THE MORE
CONSOLIDATED INFLUX OF THUNDERSTORMS HOLDING OFF UNTIL THIS EVENING.
BUT BY EVENING THUNDERSTORMS NOW DEVELOPING NEAR THE ARKLATEX SOUTH
THROUGH EAST TEXAS SHOULD GROW UPSCALE INTO A CONVECTIVE LINE WHICH
ADVANCES SOLIDLY INTO THE HEART OF THE REGION BY LATE EVENING. MEAN
LAYER CAPE VALUES WITH ACTIVITY THIS AFTERNOON IN THE ARKLAMISS
DELTA WILL PEAK BETWEEN 1500 AND 2000 J/KG...BUT PEAK VALUES IN
WESTERN ZONES ASSOCIATED WITH THE INCOMING LINEAR COMPLEX SHOULD BE
MORE IN THE 1000-1500 J/KG RANGE. POTENTIAL FOR FORWARD PROPAGATION
OF SEGMENTS INTO THE UNSTABLE AIR MASS WILL ENHANCE RISK FOR
SIGNIFICANT WIND GUSTS WHILE LARGE HAIL TO AT LEAST GOLF BALL SIZE
IS A CONSIDERABLE RISK. LOW LEVEL SHEAR THROUGH THIS EVENING IS
GENERALLY EXPECTED TO REMAIN BELOW TORNADIC THRESHOLDS BUT I DO
THINK ENHANCEMENT OF SHEAR IN THE VICINITY OF CONVECTIVELY-INDUCED
MESOLOWS COULD BE ENOUGH TO HELP GENERATE A FEW EMBEDDED TORNADOES
REGARDLESS. THIS SHOULD MAINLY BE IN THE CASE IN WESTERN ZONES
WHERE CONVECTION WILL REMAIN INTENSE THIS EVENING.
ACTIVITY SHOULD TEND TO GRADUALLY WEAKEN AS IT HEADS EAST INTO AN
INCREASINGLY STABLE AIR MASS...WITH THE LIKELIHOOD OF SIGNIFICANT
WEAKENING QUITE HIGH BY THE TIME CONVECTION REACHES THE ALABAMA
BORDER AND THE COOLING EFFECTS OF LAST NIGHTS CONVECTION LINGER
LONGEST. HOWEVER...THIS WEAKENING TREND WITH EASTWARD MOVEMENT MAY
NOT HOLD UP IN MY FAR SOUTHERN ZONES DUE TO BAROCLINIC ENHANCEMENT
OF LOW LEVEL WIND FIELDS BECAUSE OF THE PROXIMITY OF THE BOUNDARY
PUT DOWN IN THE WAKE OF LAST NIGHTS STORMS. ADDITIONALLY...POTENTIAL
FOR STRENGTHENING SOUTH FLOW IN SOUTHERN ZONES JUST AHEAD OF
CONVECTION COULD PULL UP GULF MOISTURE QUICKLY ENOUGH TO MAINAIN
STORM INTENSITIES WELL INTO THE NIGHT. THE BAROCLINIC ENHANCEMENT
OF SHEAR IN SOUTHERN ZONES IS ALSO WHY WE ARE ADVERTISING THE
POTENTIAL FOR EMBEDDED TORNADOES WITH ACTIVITY DOWN THERE WELL INTO
THE NIGHT.
FINALLY IN REGARDS TO ACTIVITY TONIGHT...A FLASH FLOOD WATCH WAS
ISSUED THROUGH THE NIGHT IN ROUGHLY THE SAME LOCATIONS WHICH
RECEIVED A BIG DUMPING OF RAINFALL LAST NIGHT. THIS SYSTEM SHOULD BE
PROGRESSIVE ENOUGH WHERE FLOODING WOULD NOT BE A BIG WORRY BY
ITSELF...BUT UPON SATURATED GROUND A QUICK ONE TO TWO INCHES COULD
CAUSE SOME HIGH WATER ISSUES.
ALL THE THUNDERSTORMS SHOULD BE CLEARING TO THE EAST LATE TONIGHT
WITH A COLD FRONT DRIVING SOUTH TO THE COAST DURING THE FIRST HALF
OF THE DAY TOMORROW. GUSTY NORTH WINDS WILL BE FOUND BEHIND THE COLD
FRONT AND CONDITIONS COULD BE A LITTLE CHILLY BEFORE MIDDAY AS
CLOUDS WILL BE SLOW TO CLEAR AND SOME PATCHY DRIZZLE COULD LINGER IN
SPOTS. BUT CONDITIONS SHOULD BE RELATIVELY MILD BY TOMORROW
AFTERNOON WITH THE REST OF THE WEEKEND PLEASANT AND ONLY A LITTLE
COOLER THAN AVERAGE. /BB/
&&
.PREV DISCUSSION... /ISSUED 435 AM CDT FRI MAR 28 2014/
SUNDAY THROUGH THURSDAY...
HIGH PRESSURE WILL BE SHORT LIVED AT THE BEGINNING OF THE PERIOD AS
PROGRESSIVE MID LEVEL FLOW ALLOWS IT TO QUICKLY PUSH EAST AND
SOUTHERLY LOW LEVEL WINDS TO RETURN BY SUNDAY NIGHT. NEXT SHORTWAVE
PULLS OUT OF THE INTERMOUNTAIN WEST INTO THE PLAINS ON MONDAY. THIS
SYSTEM WILL DRAG A WEAK FRONT TO THE NORTHWEST DOORSTEP OF THE
FORECAST AREA BY TUESDAY...BUT DOES NOT SEEM TO HAVE MUCH AFFECT ON
OUR FORECAST OTHER THAN TO INCREASE CLOUDINESS.
PATTERN LOOKS TO AMPLIFY MOVING INTO THE MID WEEK TIMEFRAME AS
DECENT COLD CORE MOVES FROM THE PAC NW INTO THE ROCKIES. BACKING
FLOW OVER THE AREA WILL SET UP WARM ADVECTION AND RE-ENERGIZE THE
OLD FRONTAL BOUNDARY. CONVECTION LOOKS A GOOD BET BY WEDNESDAY AS
MID/UPPER 60 DEWPOINTS SURGE NORTH OUT OF THE GULF OF MEXICO AND MID
LEVEL SYSTEM MOVES OUT INTO THE PLAINS. WILL HAVE TO WATCH THE
EVOLUTION OF THIS EVENT AS THE COLD FRONT STARTS TO MOVE. GFS/EURO
ARE SHOWING 1500-2000 J/KG OF CAPE COINCIDENT WITH 350 M2/S2 0-3KM
HELICITY OVER THE NW HALF BY WEDNESDAY AFTERNOON/EVENING AND AGAIN
THURSDAY FOR THE ENTIRE FORECAST AREA AS THE FRONT NEARS. SINCE THIS
EVENT IS STILL QUITE A WAYS OUT...WILL HOLD OFF ON MENTIONING ANY
SEVERE POTENTIAL IN THE HWO FOR NOW./26/
&&
.AVIATION...AS OF LATE THIS AFTERNOON CEILINGS WERE MOSTLY
VFR...EXCEPT MVFR OVER THE EASTERN THIRD. ANOTHER WAVE OF STORMS
WILL AFFECT THE REGION FROM 5 PM IN THE WEST TO AROUND 10 PM IN THE
EAST. THIS WILL BRING ADDITIONAL IFR CEILINGS AND VISIBILITIES IN
THUNDERSTORMS ALONG WITH GUSTY WINDS IN EXCESS OF 50 KNOTS AND SOME
LARGE HAIL POTENTIAL. THE STORMS WILL EXIT THE REGION BY EARLY
SATURDAY MORNING./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 70 42 71 / 90 12 0 0
MERIDIAN 57 73 38 70 / 90 14 0 0
VICKSBURG 54 70 41 71 / 90 9 0 0
HATTIESBURG 63 76 44 73 / 90 14 0 0
NATCHEZ 57 70 42 70 / 90 10 0 0
GREENVILLE 55 68 41 69 / 90 6 0 0
GREENWOOD 54 67 38 69 / 90 7 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR MSZ047>050-053>066-072>074.
LA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR LAZ015-016-023>026.
AR...NONE.
&&
BB/17/26Hazardous weather outlook, Mar 28, 3:25 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI MAR 28 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-292030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...LATE AFTERNOON THROUGH SATURDAY TORNADOES RISK...LIMITED TIMING...LATE AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...LATE AFTERNOON THROUGH TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 75 MPH ARE EXPECTED TO DEVELOP BY LATE AFTERNOON INTO THE EVENING ACROSS THE REGION. ALSO A FEW TORNADOES WILL BE POSSIBLE WITH THIS SYSTEM. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 5 PM THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ029>033-038-039-045-046-052-292030- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-LAUDERDALE- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER SIZED HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY MID EVENING ACROSS THE REGION. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ026>028-036-037-042>044-292030- GRENADA-CARROLL-MONTGOMERY-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY MID EVENING ACROSS THE REGION. ALSO A TORNADO CAN NOT BE RULED OUT. RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY CAUSE SOME LOCALIZED FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023>026-MSZ047-053-054-059>064-072>074-292030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 75 MPH ARE EXPECTED TO DEVELOP LATE AFTERNOON IN NORTHEAST LOUISIANA AND BY MID EVENING ACROSS SOUTH MISSISSIPPI. ALSO A FEW TORNADOES WILL BE POSSIBLE. RAINFALL AMOUNTS OF ONE TO THREE INCHES MAY CAUSE SOME FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BEGIN FROM 5-7 PM ACROSS NORTHEAST LOUISIANA AND AT 9-10 PM ACROSS SOUTHERN MISSISSIPPI THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ048>051-055>058-065-066-292030- HINDS-RANKIN-SCOTT-NEWTON-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON- JONES- 325 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT STRONG AND SEVERE STORMS CAPABLE OF QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS OF 60 MPH ARE EXPECTED TO DEVELOP BY 9 PM THIS EVENING ACROSS THE REGION. ALSO A TORNADO CAN NOT BE RULED OUT. RAINFALL AMOUNTS OF ONE TO THREE INCHES MAY CAUSE SOME FLOODING ISSUES WITH THESE STORMS. AT THIS TIME...THE GREATEST WINDOW FOR SEVERE STORM OCCURRENCE WILL BE FROM 9 PM THIS EVENING THROUGH EARLY SATURDAY MORNING. PLEASE KEEP UP TO DATE WITH LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE IN JACKSON FOR MORE DETAILS THROUGH THE DAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 17 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 28, 7:10 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL LAKE VILLAGE 33.32N 91.28W
03/28/2014 E1.00 INCH CHICOT AR LAW ENFORCEMENT
&&
JCULINLocal storm report, Mar 28, 7:20 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 1 S MONTROSE 33.28N 91.50W
03/28/2014 E1.00 INCH ASHLEY AR PUBLIC
&&
ECLocal storm report, Mar 28, 7:39 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 5 S GREENVILLE 33.31N 91.05W
03/28/2014 E1.75 INCH WASHINGTON MS EMERGENCY MNGR
REPORTED AT MS HIGHWAY 1 AND MS HIGHWAY 454
&&
DLLocal storm report, Mar 28, 7:51 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 7 ESE LAKE VILLAGE 33.27N 91.18W
03/28/2014 E70.00 MPH CHICOT AR STORM CHASER
STORM CHASER REPORTED 60-70 MPH INFLOW WINDS WITH A
RAIN-WRAPPED FUNNEL CLOUD TO THE EAST
0735 PM HAIL 3 E GREENVILLE 33.39N 91.01W
03/28/2014 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
AT REED ROAD AND RACEWAY ROAD
&&
DLSpecial weather statement, Mar 28, 8:24 PM CDT, 27 minutes before
LAZ015-016-023>026-MSZ047-053-059>061-290145-
ADAMS MS-WARREN MS-JEFFERSON MS-FRANKLIN MS-CLAIBORNE MS-TENSAS LA-
RICHLAND LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-MADISON LA-
824 PM CDT FRI MAR 28 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT FRI MAR 28 2014
...SEVERE THUNDERSTORMS WITH DAMAGING WINDS LIKELY TO AFFECT
NORTHEAST LOUISIANA AND PARTS OF WEST CENTRAL AND SOUTHWEST
MISSISSIPPI LATER THIS EVENING...
A LINE OF SEVERE THUNDERSTORMS WAS MOVING ACROSS WEST CENTRAL AND
PARTS OF SOUTHWEST LOUISISANA AT 820 PM. RADAR INDICATED THAT VERY
HIGH WINDS ARE ASSOCIATED WITH THIS LINE OF STORMS. IT IS EXPECTED
THIS LINE WILL MAINTAIN ITS INTENSITY AS IT MOVES EAST AND AFFECT
NORTHEAST LOUIAIANA AND SOUTHWEST MISSISSIPPI ALONG AND SOUTH OF
INTERSTATE 20 BETWEEN 10 PM AND MIDNIGHT.
IN ADDITION TO THE POTENTIAL FOR DAMAGING WINDS...WHICH COULD
POTENTIALLY BE WIDESPREAD...LARGE HAIL AND TORNADOES WILL BE
POSSIBLE WITH THESE STORMS.
PEOPLE IN CLAIBORNE...FRANKLIN...JEFFERSON...WARREN AND ADAMS
COUNTIES...AND MADISON...CATAHOULA...CONCORDIA...FRANKLIN...RICHLAND
AND TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3131 9201 3194 9199 3193 9191 3208 9193
3210 9188 3216 9190 3217 9197 3248 9194
3239 9091 3133 9105 3132 9113 3137 9124
3131 9146 3126 9148 3121 9176 3129 9193
3123 9191 3122 9198 3128 9203
TIME...MOT...LOC 0117Z 261DEG 46KT 3172 9357 3155 9345
3127 9348 3104 9357 3079 9383
AEGLocal storm report, Mar 28, 8:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 4 WSW GALION 32.84N 91.81W
03/28/2014 MOREHOUSE LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN NEAR COOPER LAKE ROAD AND
YELDELL ROAD.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:21 PM CDT | Tornado Warning | JAN | Washington | 54 min |
| Mar 28, 7:26 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 34 min |
| Mar 28, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 53 min |
| Mar 28, 8:24 PM CDT | Special Weather Statement | JAN | Adams, Jefferson | 21 min |
| Mar 28, 9:18 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 57 min |
| Mar 28, 9:29 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 46 min |
| Mar 28, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington, Yazoo | 60 min |
| Mar 28, 10:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 50 min |
| Mar 28, 10:15 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 60 min |
| Mar 28, 10:33 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 57 min |
| Mar 28, 10:55 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 50 min |
| Mar 28, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 34 min |
| Mar 28, 11:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| Mar 28, 11:40 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 65 min |
| Mar 29, 12:22 AM CDT | Special Weather Statement | JAN | Forrest, Jones, Lamar, Marion | 43 min |
| Mar 29, 8:00 AM CDT | River Flood Warning | JAN | Hinds, Warren | 6 days |
| Mar 29, 8:01 AM CDT | River Flood Warning | JAN | Attala, Holmes | 60 hr |
| Mar 29, 8:01 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 6 days |
| Mar 29, 3:33 PM CDT | River Flood Warning | JAN | Simpson | 33 hr |
| Mar 28, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 44 min |
| Mar 28, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 42 min |
| Mar 28, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 44 min |
| Mar 28, 9:04 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 56 min |
| Mar 28, 9:37 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin | 38 min |
| Mar 28, 10:11 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 64 min |
| Mar 28, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 52 min |
| Mar 28, 8:57 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 48 min |
| Mar 28, 9:09 PM CDT | Flash Flood Warning | JAN | Chicot | 2 hr |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.